MAUDE Adverse Event Report: ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number OM-9020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the t-handle broke from the magnum punch.No patient injury was reported.Back-up device was available.
 
Additional Manufacturer Narrative
The reported mgnum punch (3.2mm) device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined with confidence; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force.(2) normal wear and tear.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MGNUM PUNCH (3.2MM)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8307521
Report Number3006524618-2019-00072
Device Sequence Number14045912
Product Code LXH
UDI-Device Identifier00817470005967
UDI-Public00817470005967
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-9020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1